MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 14

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 14
Model Number 520-01-014
Health Effect - Clinical Code Fracture, Arm (2351)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a humerus fracture.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a humerus fracture.The previous surgery and the revision detailed in this investigation occurred 21 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a humerus fracture.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, excessive loads or torques, poor bone density or trauma.Due to the short time between the previous and revision surgery, it is also possible that the event may have occurred due to improper surgical procedure or patient non-compliance with medical instructions.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PRIMARY HUMERAL STEM, SZ 14
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7554210
Report Number1644408-2018-00538
Device Sequence Number2029573
Product Code KWS
UDI-Device Identifier00888912024914
UDI-Public(01)00888912024914
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model Number520-01-014
Device Catalogue Number520-01-014
Device Lot Number457G1129
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-036, LOT 856C1931; 508-02-000, LOT 191H1060; 508-00-036, LOT 856C1931; 508-02-000, LOT 191H1060
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR